Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Does depo provera birth control cause weight gain?

Answer Question
 
sweetcakes904

Asked by sweetcakes904 at 9:57 AM on Apr. 22, 2013 in Diet & Fitness

Level 1 (-2 Credits)
Answers (5)
  • you already asked....
    LostSoul88

    Answer by LostSoul88 at 10:01 AM on Apr. 22, 2013

  • Do people NOT read the little informational packets that go home with them when they get a prescription whether by shot or otherwise?

    Yes Depo can cause weight gain but you really need to look at how much you're gaining. 5-10 pounds over the course of a few months sure you can blame the depo. 20 pounds in one month. Nice try blaming the medication but I suggest you put down the fork and the sheet cake.
    KristiS11384

    Answer by KristiS11384 at 10:06 AM on Apr. 22, 2013

  • I actually gained 45 lbs in 9 months on Depo. I had nothing but bad stuff from it. I'd even been on BC pills for years and never had that issue.
    I also used to teach sexual health, and I've heard a lot of accounts from women who gained a lot of weight with it.
    musicpisces

    Answer by musicpisces at 12:47 PM on Apr. 22, 2013

  • Any hormonal birth control has the potential to cause weight gain.
    Ballad

    Answer by Ballad at 1:02 PM on Apr. 22, 2013

  • It didn't for me.

    405mom

    Answer by 405mom at 6:14 PM on May. 15, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN